Wildfire, Debeque to Silt Corridor
- When
- September 1, 11:00 AM MST to September 3, 3:00 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
This incident was named the Red Apple Fire and occurred about 5 miles west of Rifle near the Colorado River. The fire grew to 829 acres before being contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This incident was named the Red Apple Fire and occurred about 5 miles west of Rifle near the Colorado River. The fire grew to 829 acres before being contained. It consumed timber, pinyon, juniper, and sage. Additionally, some residences, gas wells, shallow gas pipelines, and powerlines were threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 1, 3:12 AM MST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 412 AM MDT FRI SEP 1 2006 .SHORT TERM (TODAY THROUGH SATURDAY NIGHT)... THIS MORNING A NEARLY STATIONARY DISSIPATING FRONT EXTENDS FROM JUST NORTH OF EAGLE TO ST. GEORGE UTAH. THE UPPER TROUGH ASSOCIATED WITH THE FRONT AS DIGGING SOUTHEAST ALONG THE MONTANA/CANADIAN BORDER AND MODELS PROJECT IT TO CLOSE AND STRENGTHEN OVER NE WY AND WRN S.D. TONIGHT. THIS ACTION SHOULD DRIVE THE SURFACE FRONT SOUTH ALONG THE CO FRONT RANGE WITH WESTERN PORTION OF THE FRONT SLOWLY DRAGGING SOUTH THROUGH THE CWA TODAY THROUGH SAT. SUPPORT FOR CONVECTION OVER WRN CO AND ERN UT WILL BE LESS TODAY AS THE WEAK VORT MAX AND JET SPEED MAXIMA MOVED OFF TO THE NE. STILL STRONG OUTFLOWS FROM THE MASSIVE CONVECTIVE COMPLEX THAT DEVELOP OVER EASTERN COLORADO THURSDAY AFTERNOON DROVE A FAR WEST AS ASPEN AND WOLF CREEK PASS. BELIEVE THIS BOUNDARY AND OTHERS FROM CONVECTION OVER AZ AND NM WILL PROVIDE A MINOR FOCUS FOR CONVECTIVE DEVELOPMENT TODAY OVER THE SOUTHEAST THIRD OF THE FORECAST AREA. SAT AND SAT NIGHT WILL SEE A CONTINUATION OF DRYING OVER MOST OF THE CWA. THE COLD FRONT DRIVING SOUTH INTO EASTERN NEW MEXICO WILL CAUSE MOISTURE TO CIRCULATE TO THE NORTHWEST AND INTO SOUTHWESTERN CO. SO HAVE KEPT THE POPS CONCENTRATED ALONG THE CONT DVD SOUTH OF GUNNISON. .LONG-TERM (SUNDAY THROUGH THURSDAY)...HIGH PRESSURE WILL SIT TO OUR WEST...THEN BUILD OVER THE WESTERN CONUS THROUGH THE PERIOD. INITIALLY THE NORTH WILL BE DRY IN NORTHWEST FLOW...WITH SOME MONSOONAL MOISTURE CONTINUING TO MAKE IT OVER THE SOUTHERN HALF. CONFIDENCE DROPS IN THE LATTER HALF OF THE FORECAST PERIOD AS MODELS DIFFER ON TRACK OF HURRICANE JOHN. THE GFS SHOWS THE REMNANTS OF JOHN SLIDING NORTHWARD ALONG THE WEST BAJA CALIFORNIA COAST...THEN INTO THE DESERT SOUTHWEST ON TUE. IN THIS SOLUTION JOHNS MOISTURE EVENTUALLY SPREADS ACROSS THE ENTIRE REGION BY WED AND THU. HOWEVER...THE OFFICIAL NHC TRACK TAKES JOHN WESTWARD OUT INTO THE OCEAN ONCE IT BRUSHES THE SOUTHERN TIP OF BAJA. THIS IS SUPPORTED BY THE EC WHICH KEEPS ALL BUT THE SOUTHERN EDGE OF OUR FORECAST AREA DRY. FOR THIS FORECAST I HAVE KEPT THE WETTER TREND OF THE PREVIOUS PACKAGE...BUT AS MENTIONED ABOVE...CONFIDENCE IS LOW. BUT EVEN WITH THE WESTERLY TRACK OF JOHN...I THINK SOME OF THE HURRICANES MOISTURE IS BOUND TO MAKE ITS WAY OVER THE FORECAST AREA. HOWEVER TIMING... AMOUNT AND AREAL EXTENT NORTHWARD ARE BIG UNCERTAINTIES. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 416 AM MDT FRI SEP 1 2006 COZ001>014-017>023-UTZ022>025-027>029-021100- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 416 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING... MAINLY OVER THE MOUNTAINS OF SOUTHEAST UTAH AND SOUTHWEST COLORADO. OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS...WITH BRIEF MODERATE RAIN SHOWERS WILL BE THE MAIN HAZARDS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY OVER THE MOUNTAINS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH. STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING MAY ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. CUOCO
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534118.